Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 33, NWS Houston/Galveston, TX

March 27, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Mar 27, 2021, 8:43 PM CDT. It took effect at Mar 28, 2021, 8:00 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2021, 8:43 PM CDT (01:43 UTC)
In effect from
Mar 28, 2021, 8:00 AM CDT
Expired
Mar 29, 2021, 2:00 PM CDT
In force
30 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

783 
WHUS74 KHGX 280143
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
843 PM CDT Sat Mar 27 2021

GMZ330-335-350-355-370-375-282300-
/O.NEW.KHGX.SC.Y.0033.210328T1100Z-210328T2300Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
843 PM CDT Sat Mar 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CDT SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft expected.

* WHERE...Portions of the Bays and Gulf of Mexico. 

* WHEN...From 6 AM to 6 PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels,
should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
471 
WHUS74 KHGX 280935
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
435 AM CDT Sun Mar 28 2021

GMZ330-335-281745-
/O.EXT.KHGX.SC.Y.0033.210328T1300Z-210329T0300Z/
Matagorda Bay-Galveston Bay-
435 AM CDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
10 PM CDT THIS EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and choppy
  to rough bay waters.

* WHERE...Portions of the Bays and Gulf of Mexico.

* WHEN...From 8 AM this morning to 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-281745-
/O.EXT.KHGX.SC.Y.0033.210328T1300Z-210329T1200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
435 AM CDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
7 AM CDT MONDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 4
  to 7 feet nearshore and 7 to 10 feet offshore. 

* WHERE...Portions of the Bays and Gulf of Mexico.

* WHEN...From 8 AM this morning to 7 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
212 
WHUS74 KHGX 281440
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
940 AM CDT Sun Mar 28 2021

GMZ330-335-282245-
/O.CON.KHGX.SC.Y.0033.000000T0000Z-210329T0300Z/
Matagorda Bay-Galveston Bay-
940 AM CDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and rough
  bay waters.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-282245-
/O.CON.KHGX.SC.Y.0033.000000T0000Z-210329T1200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
940 AM CDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  5 to 8 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 7 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
373 
WHUS74 KHGX 282013
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
313 PM CDT Sun Mar 28 2021

GMZ330-335-290300-
/O.CON.KHGX.SC.Y.0033.000000T0000Z-210329T0300Z/
Matagorda Bay-Galveston Bay-
313 PM CDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...North northeast winds 15 to 25 kt and rough bay waters.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-290930-
/O.CON.KHGX.SC.Y.0033.000000T0000Z-210329T1200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
313 PM CDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and
  seas 6 to 9 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 7 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
267 
WHUS74 KHGX 290150
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
850 PM CDT Sun Mar 28 2021

GMZ330-335-290300-
/O.CAN.KHGX.SC.Y.0033.000000T0000Z-210329T0300Z/
Matagorda Bay-Galveston Bay-
850 PM CDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The Small Craft Advisory has been canceled.

$$

GMZ350-355-370-375-291200-
/O.CON.KHGX.SC.Y.0033.000000T0000Z-210329T1200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
850 PM CDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and 
  seas 6 to 9 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 7 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
892 
WHUS74 KHGX 291022
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
522 AM CDT Mon Mar 29 2021

GMZ350-355-291500-
/O.EXT.KHGX.SC.Y.0033.000000T0000Z-210329T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
522 AM CDT Mon Mar 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Northeast winds 20 kt and gusty diminishing late this
  morning.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-291830-
/O.EXT.KHGX.SC.Y.0033.000000T0000Z-210329T1900Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
522 AM CDT Mon Mar 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 20 to 25 kt with gusts near 30 kt and 
  seas 6 to 9 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 2 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
965 
WHUS74 KHGX 291538
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1038 AM CDT Mon Mar 29 2021

GMZ370-375-291900-
/O.CON.KHGX.SC.Y.0033.000000T0000Z-210329T1900Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1038 AM CDT Mon Mar 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON...

* WHAT...East winds 15 to 25 knots and seas 5 to 7 ft.

* WHERE...Waters from High Island to Freeport TX from 20 to 60 
  NM and Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM.

* WHEN...Until 2 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 6:30 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 27, 6:30 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
630 PM CDT Sat Mar 27 2021

.AVIATION...

SHRA and possible TSRA development can be expected tonight along and
ahead of a cold front that will be moving through the area. Ahead of
the front, look for lowering ceilings (IFR/LIFR) and lowering S to SE
winds. Behind the front, winds will shift to the N and become gusty
(15-25G30 knots) while ceilings gradually lift to MVFR and eventually
VFR. The elevated/gusty N winds can be expected to weaken inland locations
in the mid to late afternoon hours. VFR tomorrow night and on into Monday
morning with light N to NNE winds.  42

&&

.PREV DISCUSSION... /ISSUED 351 PM CDT Sat Mar 27 2021/

SHORT TERM [Through Sunday Night]...
Scattered showers are beginning to develop from the College
Station area into the Arklatex. Wouldn't doubt if we see a few
tstms develop across northern parts of the CWA in the next several
hours. This is all in advance of a cold front that'll be moving
into the area later tonight and off the coast Sunday morning.
We'll probably thin band of precip fill in along the boundary as
it approaches the I-10 corridor overnight. In the meantime, would
anticipate things cloud back up, and sea fog edge into the bays
and coastal areas.

After the front passes, north winds will increase to 15-25 mph
with some gusts to or above 30 mph looking like a good
possibility west of I-45 and along the coast. Precip should mostly
end with the front and as cooler air deepens, but some guidance
still hinting at the possibility of some sct areas of -ra ahead of
the H85 front into late morning & early afternoon across southern
parts.

Things clear out areawide Sun afternoon and night as high pressure
builds into the region. Pleasant wx prevails into Monday. 47

LONG TERM [Monday Through Saturday]...
Cooler and drier conditions remain the story on Monday with the cold
frontal boundary situated well offshore and northwesterlies
providing a welcomed supply of drier air to SE TX. With area-wide
dew points dipping into the 40s by the afternoon, high temperatures
in the 70s, and overnight lows near 60, it should be a generally
pleasant day all-around.

As we continue to march into spring, this period of pleasant weather
will be fairly short-lived. The aforementioned frontal boundary will
migrate back onshore as a surface warm front overnight on Monday,
bringing with it increased onshore winds and thereby a quick return
to warmer and humid conditions. Some spotty showers/sprinkles may
accompany the arrival of the warm front, though any precipitation
that does occur should be neither prolonged nor intense. This
pattern shift will also prove favorable for the development of
patchy sea fog around the bays and barrier islands, though elevated
winds may inhibit the development of dense fog.

By Tuesday evening, a surface cold front associated with a deep low
over Central Ontario will extend into the Central Plains, pushing
southward during the overnight hours and eventually arriving in SE
TX by early Wednesday afternoon. The convective parameter space
ahead of the fropa appears somewhat favorable for thunderstorm
development, with MLCAPE values in the vicinity of 1000 J/kg and
EBWD of around 30-40kts. However, model soundings also indicate a
stout capping inversion around 900mb that should keep thunder out of
most of the northern half of the area. With the boundary expected to
reach areas the Houston metro by mid-afternoon, we continue to
expect most thunderstorm activity to be confined to the I-10
corridor and areas south.

Cooler and drier conditions will arrive once again by Wednesday
night upon the exit of the surface boundary, with lows dipping into
the 40s to around 50 on Thursday night. Surface high pressure will
exit eastward by late Friday, paving the way for increasing moisture
and warmer conditions by the middle of next weekend.

Cady

MARINE...
Sea fog will remain an issue until a cold front pushes off the
coast around sunrise Sunday. Winds will shift to the north and
increase to 20-25kt with some gusts above 30 kt a possibility.
SCA's will be required. High pressure moves to the east Sunday
night, and with troffiness near the Bay of Campeche, the pressure
gradient will remain fairly tight. Long fetch of ne/e winds will
drive water levels above normal into the early part of the week.
Another fairly strong front is forecast to push off the coast
during the day Wed, followed by another stretch of moderate to
strong e/se winds to end the work week. Elevated winds/seas and
possibly water levels can once again be anticipated. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      58  70  46  75  54 /  30  10   0   0   0
Houston (IAH)              64  73  50  74  58 /  50  20   0   0  10
Galveston (GLS)            67  72  58  71  64 /  60  60  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 9:18 PM CDTSpecial Weather StatementHGXHouston42 min
Mar 28, 4:41 AM CDTSpecial Weather StatementHGXColorado49 min
Mar 28, 5:09 AM CDTSpecial Weather StatementHGXFort Bend51 min
Mar 28, 7:27 AM CDTSpecial Weather StatementHGXBrazoria48 min
Mar 28, 7:56 AM CDTSpecial Marine WarningHGX34 min
Mar 28, 8:32 AM CDTSpecial Marine WarningHGX43 min
Mar 28, 8:36 AM CDTSpecial Marine WarningHGX39 min
Mar 28, 9:13 AM CDTSpecial Marine WarningHGX47 min
Mar 28, 9:52 AM CDTSpecial Marine WarningHGX38 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.